Birth control pills
I have taken a contraceptive pill on the 3rd day of my periods and afterwards the flow of blood is reduced as compared to normal. This is the first time I took such a pill. Is the reduction In flow of blood or early end of my period days a side effect of contraceptive pill? Please tell me.
Like the answers? Chat privately with the doctor of your choice
Thank you for your question. The combined oral contraceptive pill contains the female hormones estrogen and progesterone in a fixed dose. The combination works by preventing your ovary from releasing an egg. You need to take the pill daily for a consistent hormone level in your blood to stop your pituitary gland from stimulating your ovary. One effect of this is that your bleeding is reduced in quantity and duration. You will have only 7 days break between the end of one pack and the start of the next. You need to start your new packet on the exact 7 th day whether or not your bleeding has stopped or you risk getting pregnant in the subsequent cycle as the hormone levels may be insufficient to inhibit ovulation. The pill is very safe and its efficacy is unaffected by the duration or quantity of your bleed. There are no long term adverse effects of reduced bleeding and can actually be helpful in allowing you to build up your haemoglobin. Hope this helps. You can read more about the pill on www.patient.co.uk Best wishes
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.